Approximation of sweeping processes and controllability for a set-valued evolution

Alberto Bressan, Marco Mazzola, Khai T. Nguyen

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


We consider a controlled evolution problem for a set \Omega (t) \subset \BbbR d, originally motivated by a model where a dog controls a flock of sheep. Necessary conditions and sufficient conditions are given, in order that the evolution be completely controllable. Similar techniques are then applied to the approximation of a sweeping process. Under suitable assumptions, we prove that there exists a control function such that the corresponding evolution of the set \Omega (t) is arbitrarily close to the one determined by the sweeping process.

Original languageEnglish (US)
Pages (from-to)2487-2514
Number of pages28
JournalSIAM Journal on Control and Optimization
Issue number4
StatePublished - 2019

All Science Journal Classification (ASJC) codes

  • Control and Optimization
  • Applied Mathematics


Dive into the research topics of 'Approximation of sweeping processes and controllability for a set-valued evolution'. Together they form a unique fingerprint.

Cite this